Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 5, 2007, 3:45 PM MDT for Blaine County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2007, 3:45 PM MDT (21:45 UTC)
- Expired
- Sep 5, 2007, 7:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 052150
FFWPIH
IDC013-060145-
/O.NEW.KPIH.FF.W.0009.070905T2145Z-070906T0145Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
350 PM MDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...SUN VALLEY...KETCHUM...
* UNTIL 745 PM MDT.
* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING AND DEBRIS
FLOWS IN AND AROUND THE BURN AREAS IN THE KETCHUM AREA. ESPECIALLY
THREATENED ARE THE AREAS ALONG WARM SPRINGS ROAD.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4345 11376 4328 11436 4373 11471 4374 11469
4379 11469 4386 11430
TIME...MOT...LOC 2145Z 180DEG 0KT 4358 11431
$$
HEDGES2 follow-up statements
000
WGUS75 KPIH 060054
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
653 PM MDT WED SEP 5 2007
IDC013-060145-
/O.CON.KPIH.FF.W.0009.000000T0000Z-070906T0145Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
653 PM MDT WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
NORTHWESTERN BLAINE COUNTY...
AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN VALLEY
AND KETCHUM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING AND DEBRIS
FLOWS IN AND AROUND BURNED AREAS...SMALL CREEKS AND STREAMS...
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE
SUBJECT TO FLOODING.
LAT...LON 4345 11376 4328 11436 4373 11471 4374 11469
4379 11469 4386 11430
TIME...MOT...LOC 0053Z 180DEG 0KT 4358 11431
$$
HEDGES000
WGUS75 KPIH 060141
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
740 PM MDT WED SEP 5 2007
IDC013-060150-
/O.EXP.KPIH.FF.W.0009.000000T0000Z-070906T0145Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
740 PM MDT WED SEP 5 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR NORTHWESTERN
BLAINE COUNTY...
RAINFALL INTENSITY OVER THE WARNED AREA HAS LESSENED. THUS...THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4345 11376 4328 11436 4373 11471 4374 11469
4379 11469 4386 11430
TIME...MOT...LOC 0140Z 180DEG 0KT 4358 11431
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:53 PM MDT, 52 minutes earlier.
Area forecast discussion, Sep 5, 2:53 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 253 PM MDT WED SEP 5 2007 .DISCUSSION...CLOSED UPPER LOW OVER SOUTHERN IDAHO WILL CONTINUE TO MOVE EAST ACROSS FCST AREA TODAY. 88D SHOWING LINE OF STRONGEST STORMS ROTATING WELL AHEAD OF LOW...PUSHING INTO WY THIS AFTERNOON. POCKETS OF SHOWERS/TSTORMS CONTINUE BEHIND MAIN LINE. WILL CONTINUE CURRENT FLASH FLOOD WATCH THROUGH 03Z DESPITE SIGNIFICANT DROP IN PRECIP COVERAGE MOST AREAS. GROUND IS ALREADY WELL SATURATED AND ANY FURTHER CONVECTION SHOULD CAUSE PROBLEMS. CENTER OF UPPER LOW APPEARS TO MAKE IT TO WY BORDER BY 12Z ACCORDING TO MODELS. WRAP AROUND MOISTURE SHOULD CONTINUE TO PLAGUE FCST AREA OVERNIGHT ASSOCIATED WITH DEFORMATION ZONE NORTHEAST OF LOW CENTER. MODELS HAVE THIS WELL COVERED AND HAVE CONTINUED HIGH POPS OVERNIGHT AS A RESULT. LOW LIFTS NORTHEAST THROUGH WYOMING INTO NORTHERN PLAINS THURSDAY WITH NORTHWEST FLOW SETTLING IN ACROSS IDAHO. ENOUGH MOISTURE PRESENT TO ALLOW ISOLATED UPSLOPE OROGRAPHIC CONVECTION ACROSS EASTERN HIGHLANDS DURING THE DAY ON THU...BUT STILL LOOKING AT ALL PRECIPITATION TO BE DONE BY LATE THU ACROSS EASTERN IDAHO. TEMPS REMAIN QUITE COOL WITH THE NORTHWEST FLOW ACROSS THE REGION INTO FRIDAY. MADE NO CHANGES TO CURRENT FCST BEYOND THAT TIME. GFS...ECMWF...AND GFS ENSEMBLES ALL IN BASIC AGREEMENT THAT SECONDARY WAVE FOR SATURDAY WILL REINFORCE COLD DEEP TROUGH OVER PACNW AS RIDGE BUILDS OVER EASTERN PACIFIC. LITTLE CONTINUITY INTO EARLY NEXT WEEK HOWEVER AS MODELS DIFFER ON PROGRESSION OF TROUGH INTO GREAT PLAINS. DMH && .AVIATION...CONDITIONS IMPROVING TO VFR ACROSS MOST OF EASTERN IDAHO. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS STILL BRINGING CONDITIONS DOWN TO IFR AT TIMES WITH SIGNIFICANTLY REDUCED VISIBILITIES AND CEILINGS. DMH && .FIRE WEATHER...WETTING RAINS FROM TODAY PROBABLY A MIXED BLESSING FOR THE LARGE FIRES IN EASTERN IDAHO. THE RAIN LIKELY HELPED QUENCH FLAMES...BUT HAVE RECEIVED REPORTS OF SLIDES NEAR THE CASTLE ROCK BURN AREA. PRECIPITATION FORECAST TO CONTINUE ACROSS EASTERN IDAHO INTO THU AS UPPER LOW TRANSITIONS EASTWARD. COOL TEMPERATURES WILL CONTINUE WITH HUMIDITIES GRADUALLY DRYING THROUGH THE WEEKEND. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR IDZ018-019- 023>025-031-032. &&
Hazardous weather outlook, Sep 5, 4:44 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 444 AM MDT WED SEP 5 2007 IDZ017>025-031-032-061045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 444 AM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS MODERATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY ACROSS MOST OF SOUTHEAST IDAHO AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. SOME AFTERNOON AND EVENING STORMS..ESPECIALLY EAST OF THE I-15 CORRIDOR...WILL BE LOCALLY STRONG TO SEVERE WITH HAIL NEAR 1 INCH IN DIAMETER AND GUSTY WINDS OF 55 TO 60 MPH. THERE IS ALSO GOOD POTENTIAL FOR LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TO SEE FLASH FLOOD CONDITIONS FROM EXCESSIVE RAINFALL. AREAS THAT HAVE HAD RECENT WILDFIRE ACTIVITY WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER TROUGH WILL MOVE INTO WYOMING BY THURSDAY AFTERNOON...TAKING MOST OF SHOWERS AND STORMS WITH IT. COOL AND DRY CONDITIONS WILL SETTLE OVER THE REGION FROM FRIDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 5, 1:01 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
101 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST SODA SPRINGS 42.66N 111.59W
09/05/2007 M50 MPH CARIBOU ID OFFICIAL NWS OBS
NW 30KT SUST 50KT GUST
1254 PM TORNADO 9 N SODA SPRINGS 42.79N 111.59W
09/05/2007 CARIBOU ID FIRE DEPT/RESCUE
NEAR CHINA HAT
&&
DSHLocal storm report, Sep 5, 1:26 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
126 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TORNADO 15 NNE SODA SPRINGS 42.86N 111.47W
09/05/2007 CARIBOU ID UNKNOWN
0110 PM HEAVY RAIN 2 NNE BONE 43.34N 111.79W
09/05/2007 M0.64 INCH BONNEVILLE ID TRAINED SPOTTER
.32 YESTERDAY .32 THIS MORNING
&&
DSHLocal storm report, Sep 5, 1:32 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
132 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HEAVY RAIN 3 ENE POCATELLO 42.89N 112.41W
09/05/2007 M0.89 INCH BANNOCK ID TRAINED SPOTTER
SINCE MIDNIGHT
&&
VPRESTONLocal storm report, Sep 5, 2:47 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
247 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD 3 ENE POCATELLO 42.89N 112.41W
09/05/2007 BANNOCK ID TRAINED SPOTTER
SEVERAL WASHOUT OUTS NEAR KOA CAMPGROUND. 24 HOUR
RAINFALL TOTAL WAS 1.5 INCH.
&&
VPRESTONLocal storm report, Sep 5, 3:23 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
323 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 E POCATELLO 42.87N 112.43W
09/05/2007 M1.01 INCH BANNOCK ID TRAINED SPOTTER
SINCE MIDNIGHT
&&
VPRESTONLocal storm report, Sep 5, 3:26 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
326 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD POCATELLO 42.88N 112.47W
09/05/2007 BANNOCK ID CO-OP OBSERVER
94 HUNDREDTHS REPORTED SINCE 7AM AT SITE ON TOP OF
POCATELLO CREEK ROAD. MUD AND WATER COVER THE ROAD.
&&
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 AM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 9:00 AM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Sep 5, 9:39 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 11:29 AM MDT | Tornado Warning | PIH | Oneida | 31 min |
| Sep 5, 11:43 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 12:02 PM MDT | Tornado Warning | PIH | Bannock | 28 min |
| Sep 5, 12:21 PM MDT | Tornado Warning | PIH | Caribou | 24 min |
| Sep 5, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 46 min |
| Sep 5, 12:39 PM MDT | Tornado Warning | PIH | Caribou | 51 min |
| Sep 5, 1:14 PM MDT | Tornado Warning | PIH | Caribou | 36 min |
| Sep 5, 1:28 PM MDT | Tornado Warning | PIH | Bear Lake, Caribou | 23 min |
| Sep 5, 1:57 PM MDT | Tornado Warning | PIH | Bonneville | 33 min |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.